Alert archive / Michigan / Special Weather Statements in 2021

Special Weather Statement, NWS Grand Rapids, MI

June 11, 2021Isabella County, Michigan

NWS Grand Rapids, MI issued this special weather statement at Jun 11, 2021, 4:13 PM EDT for Isabella County, Michigan. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2021, 4:13 PM EDT (20:13 UTC)
Expired
Jun 11, 2021, 5:15 PM EDT
In force
62 min
Issued by
NWS Grand Rapids, MI

County Isabella County, MI

The radar

The Grand Rapids radar (KGRR), 99 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:55 PM EDTTSTM WND GST 453 Ene Mount Pleasant, MIAWOS STATION KMOP MT PLEASANT MUNI ARPT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS83 KGRR 112013
SPSGRR

Special Weather Statement
National Weather Service Grand Rapids MI
413 PM EDT Fri Jun 11 2021

MIZ046-112115-
Isabella-
413 PM EDT Fri Jun 11 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ISABELLA COUNTY...

At 412 PM EDT, strong thunderstorms were clustered 6 miles northeast
of Farwell, or 6 miles north of Clare, moving south at 20 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Mount Pleasant...      Clare...               Shepherd...
Rosebush...            Lake Isabella...       Brinton...
Delwin...              Winn...                Loomis...
Beal City...           Weidman...             Blanchard...

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4347 8508 4381 8508 4381 8462 4359 8461
      4353 8461 4352 8460 4351 8460 4347 8461
TIME...MOT...LOC 2012Z 023DEG 21KT 4391 8481 

$$

OSTUNO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:55 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 11, 2:55 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
255 PM EDT Fri Jun 11 2021

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 255 PM EDT Fri Jun 11 2021

- Chances for rain into this evening and on Saturday

- Cooling off and drying out next week

&&

.DISCUSSION...(This evening through next Friday)
Issued at 255 PM EDT Fri Jun 11 2021

- Chances for rain into this evening and on Saturday

Some strong updrafts with reflectivity cores above the minus 20C
level are currently seen on radar just off the northeast corner of
the forecast area and some of these could impinge on Clare County
and our far eastern counties into the evening before they
diminish after sunset.

Patchy dense, but shallow fog is possible in spots again tonight
then clouds and showers move in from the west during the morning
and afternoon as a sfc trough/weak cold front moves through.
Expect a few stronger updrafts with the chance for small hail and
strong downdrafts in the afternoon, generally east of US 131 where
LIs of minus 5 to minus 8 and CAPES over 2000 J/kg are progged
during the afternoon. One limiting factor is deep layer shear
is relatively weak at around 20 to 25 knots.

- Cooling off and drying out next week

Longwave pattern becomes more amplified across the CONUS early
next week with upper troughing across the NE CONUS and ridging in
the West. A cold front could bring rain showers Sunday night,
followed by drier and cooler weather as a Canadian anticyclone
builds into the Great Lakes. Dew points will be falling quite
dramatically, and low temperatures in the 40s are possible by
Wednesday morning.

Dry weather should prevail until Friday as northern stream
shortwave trough tops the western ridge and a sfc cold front sags
into the central Great Lakes bringing the chance of showers.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1200 PM EDT Fri Jun 11 2021

Fair wx with VFR conditions will continue at most of the terminals
this afternoon and evening. Isolated showers and storms are
expected to develop mid to late afternoon and could clip KLAN but
should otherwise stay north to northeast of the rest of the
terminals.

Patchy fog will develop overnight and will likely impact all the
terminals during the early to mid morning hours Saturday and cause
conditions to deteriorate to MVFR and potentially IFR. Fog will
dissipate by late morning Saturday with VFR conditions to follow
through 18Z. Development of scattered showers and isolated
thunderstorms is possible tomorrow but potential is too low to
warrant inclusion in any of the terminal forecasts for now.

&&

.MARINE...
Issued at 255 PM EDT Fri Jun 11 2021

Areas of fog are possible again tonight. Scattered thunderstorms
are expected on Saturday. Northwest winds could gust over 20 knots
on Saturday afternoon and evening but most of the weekend should
see winds less than 20 knots and waves less than four feet.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&

SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Laurens
MARINE...Ostuno
Hazardous weather outlook, Jun 11, 5:05 AM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
505 AM EDT Fri Jun 11 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120915-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
505 AM EDT Fri Jun 11 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Thunderstorms are in the forecast for this afternoon and evening.
Severe weather is not expected. Lightning and locally heavy rain
will accompany the storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are possible again Saturday afternoon and evening.
Lightning and locally heavy rain will remain the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-120915-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
505 AM EDT Fri Jun 11 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Areas of dense fog will be possible on Lake Michigan both today
and tonight.

A small chance for an isolated thunderstorm exists this evening,
but most storms should remain over land.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Areas of dense fog will remain possible into Saturday. An isolated
thunderstorm is also possible Saturday afternoon and evening.

There is a chance for a period of higher waves from Saturday night
into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

DUKE

In the hours before

Special weather statement, Jun 11, 3:23 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
323 PM EDT Fri Jun 11 2021

MIZ040-112030-
Clare-
323 PM EDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLARE COUNTY...

At 323 PM EDT, a strong thunderstorm was located near Skeels, or 7
miles northwest of Gladwin, moving south at 20 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.

This storm will remain over mainly rural areas of eastern Clare
County.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4416 8461 4382 8461 4382 8468 4411 8473
      4416 8462
TIME...MOT...LOC 1923Z 358DEG 19KT 4404 8462

OSTUNO
Special weather statement, Jun 11, 4:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
413 PM EDT Fri Jun 11 2021

MIZ046-112115-
Isabella-
413 PM EDT Fri Jun 11 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ISABELLA COUNTY...

At 412 PM EDT, strong thunderstorms were clustered 6 miles northeast
of Farwell, or 6 miles north of Clare, moving south at 20 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Mount Pleasant...      Clare...               Shepherd...
Rosebush...            Lake Isabella...       Brinton...
Delwin...              Winn...                Loomis...
Beal City...           Weidman...             Blanchard...

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4347 8508 4381 8508 4381 8462 4359 8461
      4353 8461 4352 8460 4351 8460 4347 8461
TIME...MOT...LOC 2012Z 023DEG 21KT 4391 8481

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:23 PM EDTSpecial Weather StatementGRRClare67 min
Jun 11, 3:46 PM EDTSevere Thunderstorm WarningGRRClare44 min
Jun 11, 5:41 PM EDTSpecial Weather StatementGRRClinton, Ionia64 min

Nearby

Special Weather Statements in Michigan, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.